Alert archive / Oklahoma / Special Weather Statements in 2017
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jun 18, 2017, 5:13 PM CDT for Sequoyah County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2017, 5:13 PM CDT (22:13 UTC)
- Expired
- Jun 18, 2017, 6:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
County Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 34 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 1256 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
328 WWUS84 KTSA 182213 SPSTSA Special Weather Statement National Weather Service Tulsa OK 513 PM CDT SUN JUN 18 2017 ARZ029-OKZ072-074-076-182300- Sebastian AR-Haskell OK-Sequoyah OK-Le Flore OK- 513 PM CDT SUN JUN 18 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEBASTIAN...EAST CENTRAL HASKELL...SOUTH CENTRAL SEQUOYAH AND NORTHEASTERN LE FLORE COUNTIES UNTIL 600 PM CDT... At 512 PM CDT, a strong thunderstorm was located 7 miles northeast of Keota, moving southeast at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Poteau... Pocola... Spiro... Panama... Bonanza... Keota... Bokoshe... Gans... Cameron... Shady Point... Rock Island... Scullyville... Braden... Jenson... PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3528 9496 3544 9485 3527 9438 3503 9455 TIME...MOT...LOC 2212Z 300DEG 20KT 3533 9484 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 18, 3:06 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 18, 3:06 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 306 PM CDT Sun Jun 18 2017 .DISCUSSION... Cold front situated from northwest Arkansas through southwest Oklahoma this afternoon. Showers and storms continues across east central Oklahoma in the vicinity of the boundary. Chances for storms will continue to shift east southeast with time as the front continues to push through the area through tonight. Cool high pressure will settle over the region for the next several days...with overnight lows dipping into the upper 50s and lower 60s across parts of northeast Oklahoma and northwest Arkansas the next few nights. Temperatures will slowly warm as the week progresses...and chances for showers and storms will remain quite limited through most of the forecast cycle as the better mid level flow retreats to the north some. Towards the weekend...shower and thunderstorm chances return to the area as the next frontal boundary and upper level trough approach. && .PRELIMINARY POINT TEMPS/POPS... TUL 63 86 65 91 / 10 0 0 0 FSM 65 87 67 93 / 30 0 0 0 MLC 65 87 65 92 / 30 10 0 10 BVO 59 85 60 91 / 10 0 0 0 FYV 58 83 60 88 / 10 0 0 0 BYV 60 83 61 88 / 10 0 0 0 MKO 62 85 63 92 / 10 0 0 0 MIO 59 84 61 90 / 10 0 0 0 F10 63 85 65 91 / 10 0 0 0 HHW 68 87 66 92 / 50 20 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...05 LONG TERM....23
Hazardous weather outlook, Jun 18, 5:10 PM CDT, 3 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 510 PM CDT Sun Jun 18 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 510 PM CDT Sun Jun 18 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Southeast Oklahoma and west central Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Far Southeast Oklahoma. ONSET...This evening. DISCUSSION... Scattered thunderstorms will remain possible across southeast Oklahoma and west central Arkansas this evening as a frontal boundary continues to sag slowly south across the area. A limited threat of large hail up to quarter size will exist with the stronger storms through late evening. Storm chances will end from the north later tonight, with any storms after midnight mainly confined to far southeast Oklahoma. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY and TUESDAY...No Hazards. WEDNESDAY...Thunderstorm Potential. THURSDAY...No Hazards. FRIDAY and SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Hot and humid conditions will return to the area by midweek, following a brief period of temperatures below the seasonal normals to begin the week. A few storms may impact parts of northeast Oklahoma late Wednesday night, with higher storm chances arriving by next weekend with a cold front. weather.gov/tulsa Contains additional information.
In the hours before
Local storm report, Jun 18, 12:28 PM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1228 PM CDT SUN JUN 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM TSTM WND DMG KANSAS 36.21N 94.80W
06/17/2017 DELAWARE OK PUBLIC
SEVERAL TREES DOWN IN KANSAS.
&&
AEJSpecial weather statement, Jun 18, 12:53 PM CDT, 4 hours 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1253 PM CDT SUN JUN 18 2017
ARZ029-OKZ075-076-181900-
Sebastian AR-Latimer OK-Le Flore OK-
1253 PM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEBASTIAN...
NORTHEASTERN LATIMER AND CENTRAL LE FLORE COUNTIES UNTIL 200 PM
CDT...
At 1253 PM CDT, a strong thunderstorm was located 5 miles northwest
of Lake Wister State Park, moving east at 35 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations in or near the path include...
Poteau... Heavener...
Mansfield... Wister...
Howe... Hartford...
Huntington... Fanshawe...
Midland... Cameron...
Heavener Runestone State Park... Lake Wister State Park...
Shady Point... Patterson...
Arkola... Crossroads...
Witcherville... Summerfield...
Dayton... Hodgen...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3506 9425 3506 9423 3497 9424 3495 9434
3496 9437 3494 9439 3495 9441 3493 9443
3493 9445 3474 9445 3481 9505 3506 9497
3506 9493 3518 9493 3513 9414 3510 9414
TIME...MOT...LOC 1753Z 289DEG 32KT 3499 9482Special weather statement, Jun 18, 1:40 PM CDT, 3 hours 33 minutes before
Special Weather Statement National Weather Service Tulsa OK 140 PM CDT SUN JUN 18 2017 OKZ074>076-181945- Haskell OK-Latimer OK-Le Flore OK- 140 PM CDT SUN JUN 18 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HASKELL... NORTHEASTERN LATIMER AND CENTRAL LE FLORE COUNTIES UNTIL 245 PM CDT... At 140 PM CDT, a strong thunderstorm was located 3 miles east of Kinta, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Poteau... Panama... Wister... Howe... Red Oak... McCurtain... Bokoshe... Fanshawe... Kinta... Mc Curtain... Lake Wister State Park... Lequire... Shady Point... Summerfield... Milton... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3502 9531 3522 9524 3521 9453 3477 9468 TIME...MOT...LOC 1840Z 284DEG 23KT 3512 9518
Special weather statement, Jun 18, 3:45 PM CDT, 1 hour 28 minutes before
Special Weather Statement National Weather Service Tulsa OK 345 PM CDT SUN JUN 18 2017 OKZ070-072-074-076-182130- Haskell OK-Muskogee OK-Sequoyah OK-Le Flore OK- 345 PM CDT SUN JUN 18 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HASKELL... SOUTHWESTERN SEQUOYAH...NORTHWESTERN LE FLORE AND SOUTHEASTERN MUSKOGEE COUNTIES UNTIL 430 PM CDT... At 345 PM CDT, a strong thunderstorm was located 4 miles west of Tamaha, moving southeast at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Spiro... Keota... Bokoshe... Tamaha... Kanima... Milton... This includes Interstate 40 in Oklahoma between mile markers 289 and 292. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3536 9521 3551 9507 3526 9459 3504 9480 TIME...MOT...LOC 2045Z 308DEG 23KT 3539 9507
Special weather statement, Jun 18, 4:30 PM CDT, 43 minutes before
Special Weather Statement National Weather Service Tulsa OK 430 PM CDT SUN JUN 18 2017 OKZ070-072-074-076-182215- Haskell OK-Muskogee OK-Sequoyah OK-Le Flore OK- 430 PM CDT SUN JUN 18 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HASKELL...SOUTHWESTERN SEQUOYAH...NORTHWESTERN LE FLORE AND SOUTHEASTERN MUSKOGEE COUNTIES UNTIL 515 PM CDT... At 430 PM CDT, a strong thunderstorm was located 6 miles west of Tamaha, moving southeast at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Keota... McCurtain... Bokoshe... Tamaha... Mc Curtain... Kanima... Milton... This includes Interstate 40 in Oklahoma between mile markers 286 and 292. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3540 9524 3553 9508 3524 9464 3505 9486 TIME...MOT...LOC 2130Z 313DEG 23KT 3542 9510
Special weather statement, Jun 18, 5:13 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Tulsa OK 513 PM CDT SUN JUN 18 2017 ARZ029-OKZ072-074-076-182300- Sebastian AR-Haskell OK-Sequoyah OK-Le Flore OK- 513 PM CDT SUN JUN 18 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEBASTIAN...EAST CENTRAL HASKELL...SOUTH CENTRAL SEQUOYAH AND NORTHEASTERN LE FLORE COUNTIES UNTIL 600 PM CDT... At 512 PM CDT, a strong thunderstorm was located 7 miles northeast of Keota, moving southeast at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Poteau... Pocola... Spiro... Panama... Bonanza... Keota... Bokoshe... Gans... Cameron... Shady Point... Rock Island... Scullyville... Braden... Jenson... PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3528 9496 3544 9485 3527 9438 3503 9455 TIME...MOT...LOC 2212Z 300DEG 20KT 3533 9484
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 11:29 PM CDT | Special Weather Statement | TSA | Nowata | 31 min |
| Jun 17, 11:46 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Ottawa | 44 min |
| Jun 17, 11:49 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 41 min |
| Jun 18, 12:27 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 35 min |
| Jun 18, 12:30 AM CDT | Special Weather Statement | TSA | Pawnee, Tulsa, Washington | 45 min |
| Jun 18, 5:02 AM CDT | Special Weather Statement | TSA | Osage, Pawnee | 43 min |
| Jun 18, 5:33 AM CDT | Special Weather Statement | TSA | Osage, Pawnee, Washington | 42 min |
| Jun 18, 5:38 AM CDT | Special Weather Statement | TSA | Okfuskee | 37 min |
| Jun 18, 5:50 AM CDT | Special Weather Statement | TSA | Creek | 40 min |
| Jun 18, 6:43 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee | 25 min |
| Jun 18, 6:49 AM CDT | Special Weather Statement | TSA | Mayes, Rogers, Wagoner | 41 min |
| Jun 18, 7:12 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Muskogee, Rogers, Wagoner | 63 min |
| Jun 18, 7:43 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, McIntosh, Pittsburg | 47 min |
| Jun 18, 7:46 AM CDT | Special Weather Statement | TSA | Haskell, Muskogee, Sequoyah | 59 min |
| Jun 18, 8:02 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 43 min |
| Jun 18, 8:28 AM CDT | Special Weather Statement | TSA | Okmulgee | 47 min |
| Jun 18, 8:32 AM CDT | Special Weather Statement | TSA | Latimer, LeFlore, Pushmataha | 43 min |
| Jun 18, 8:38 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 37 min |
| Jun 18, 8:47 AM CDT | Special Weather Statement | TSA | Rogers | 43 min |
| Jun 18, 9:08 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 67 min |
| Jun 18, 9:14 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 46 min |
| Jun 18, 9:42 AM CDT | Special Weather Statement | TSA | Wagoner | 33 min |
| Jun 18, 9:58 AM CDT | Special Weather Statement | TSA | Latimer | 47 min |
| Jun 18, 10:44 AM CDT | Special Weather Statement | TSA | LeFlore | 46 min |
| Jun 18, 10:49 AM CDT | Special Weather Statement | TSA | Muskogee | 41 min |
| Jun 18, 11:13 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee | 40 min |
| Jun 18, 12:53 PM CDT | Special Weather Statement | TSA | LeFlore | 67 min |
| Jun 18, 1:40 PM CDT | Special Weather Statement | TSA | LeFlore | 65 min |
| Jun 18, 3:45 PM CDT | Special Weather Statement | TSA | Haskell | 45 min |
| Jun 18, 4:30 PM CDT | Special Weather Statement | TSA | Haskell | 45 min |
Nearby
Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.